MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117320
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a tapp procedure on (b)(6) 2022, using a 3dmax light mesh, the surgeon rolled the mesh prior to insertion, and it was noted that the edge of the mesh was torn.It was reported that the mesh was removed from the patient's body and another mesh was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the sample is being returned for evaluation, but at this has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made at this time.If/when the sample is received and the evaluation has been completed, a supplemental mdr will be submitted to document the results.Review of manufacturing records confirms product was manufactured to specification.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the sample is being returned for evaluation, but at this has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made at this time.If/when the sample is received and the evaluation has been completed, a supplemental mdr will be submitted to document the results.Review of manufacturing records confirms product was manufactured to specification.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the results of the sample evaluation.Visual evaluation of the sample finds there are multiple tears in the edge seal from handling.It also appears that a surgical tool / graspers were used during the placement attempt.Based on the sample evaluation and investigation performed, root cause is determined to be user/device interface while handling the mesh with graspers while attempting to deploy.No manufacturing anomalies were found.Per the instructions-for-use (ifu) supplied with the device, "use an appropriate sized trocar to allow mesh to slide down the trocar with minimal force".Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16004550
Report Number1213643-2022-00804
Device Sequence Number20517919
Product Code FTL
UDI-Device Identifier00801741031052
UDI-Public(01)00801741031052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117320
Device Lot NumberHUGR1565
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown